MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD¿ HIGH-VOLUME ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD¿ HIGH-VOLUME ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7081-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter stated that no additional information regarding the event or the patient is available.
 
Event or Problem Description
It was reported that two hours into infusion, a leakage was observed from a cadd¿ high-volume administration set.The leakage was observed in the pump "where there was the air sensor in the old version of the pump, that is where the infusor is thin".The patient's backpack was drenched and the liquid was spilling out of the set.The "baby" was detached immediately and a new set was placed.No injury was reported.
 
Additional Manufacturer Narrative
One device was returned for evaluation in used condition and without its original packaging.Visual inspection of the device found delamination of the solvent bond in the pump tube.Functional testing involved leak testing and found a leak in the pump tube with housing.A review of the testing and inspection documents was performed and deemed adequate and correct.A review of the manufacturing process was performed on the reported part and found no discrepancies.A sample of 32 devices were visually inspected and did not detect any leaks.Based on the evidence, the root cause was attributed to a manufacturing issue.The most probable root cause was due to the operator not applying sufficient solvent and production personnel did not detect the delamination.

Brand Name
CADD¿ HIGH-VOLUME ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6776950
Report Number3012307300-2017-01732
Device Sequence Number1444587
Product Code FPA
UDI-Device Identifier10610586021480
UDI-Public10610586021480
Combination Product (Y/N)N
Initial Reporter CountryMT
PMA/510(K) Number
K991599
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number21-7081-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CADD® PUMP